Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 96, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 5, 2004, 9:20 PM CDT for Calcasieu Parish, Louisiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2004, 9:20 PM CDT (02:20 UTC)
- Expired
- Aug 5, 2004, 10:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 24 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4576 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 060220 SVRLCH LAC019-060315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 918 PM CDT THU AUG 5 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALCASIEU PARISH IN SOUTHWEST LOUISIANA * UNTIL 1015 PM CDT * AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DEQUINCY AND MOVING SOUTH AT 25 MPH. * THIS STORM WILL BE LOCATED NEAR... CARLYSS AT 940 PM CDT LAKE CHARLES 1000 PM CDT. SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3040 9332 3040 9355 3009 9351 3010 9329 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 6:45 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 5, 6:45 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 645 PM CDT THU AUG 5 2004 .DISCUSSION...WILL UPDATE INTERIOR SOUTHEAST TEXAS ZONES TO REFLECT INCREASED CHANCE OF EVENING TSTMS..MENTIONING POSSIBILITY OF SEVERE WEATHER AS WELL. .PREVIOUS DISCUSSION... THE COLD FRONT WILL ADVANCE SOUTH THROUGH CENTRAL LOUISIANA THIS EVENING, EXITING THE FAR COASTAL WATERS FRIDAY MORNING. A MORE STABLE CONTINENTAL AIR MASS WILL MOVE IN ON NORTHERLY WINDS, AND REMAIN IN PLACE INTO THE WEEKEND. FRESH WELL-MIXED AIR WILL BE IN PLACE ON FRIDAY. TEMPERATURES WILL BE ABOUT SEASONABLE HUMIDITIES WILL BE SUBNORMAL. && .PRELIMINARY POINT TEMPS/POPS... LCH 75 91 69 89 / 30 0 0 0 BPT 75 92 70 90 / 40 0 0 0 AEX 71 91 65 90 / 20 0 0 0 LFT 74 91 69 89 / 20 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 21/WILEY
Hazardous weather outlook, Aug 5, 5:30 AM CDT, 15 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 530 AM CDT THU AUG 5 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 0601100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 530 AM CDT THU AUG 5 2004 .DAY ONE...TODAY AND TONIGHT... A RELATIVELY DRY FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. ALTHOUGH ISOLATED THUNDERSTORMS ARE EXPECTED...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS AN OZONE ACTION DAY IN EFFECT FOR THE SOUTHEAST TEXAS COUNTIES OF ORANGE...JEFFERSON AND HARDIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... DRIER AIR WILL QUICKLY MOVE INTO THE REGION ON FRIDAY BEHIND THE FRONT AND COOLER TEMPERATURES ARE ALSO EXPECTED FOR THE WEEKEND. THE NEXT CHANCE FOR RAIN WILL BE TUESDAY AS AN UPPER LEVEL SYSTEM MOVES THROUGH THE CENTRAL US. SEVERE WEATHER CONDITIONS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. MCNATT
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:46 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 59 min |
| Aug 5, 10:04 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 56 min |
| Aug 5, 10:09 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 36 min |
| Aug 5, 10:16 PM CDT | Special Marine Warning | LCH | 119 min | |
| Aug 5, 10:16 PM CDT | Special Marine Warning | LCH | 119 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.